Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 234, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 30, 2006, 3:40 PM CDT for Washington County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2006, 3:40 PM CDT (20:40 UTC)
- Expired
- Apr 30, 2006, 4:45 PM CDT
- In force
- 65 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Washington County, IL
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:15 AM CDT, 9 hours 25 minutes earlier.
Area forecast discussion, Apr 30, 6:15 AM CDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 615 AM CDT SUN APR 30 2006 .DISCUSSION... SFC LOW IS SLOWLY MAKING ITS WAY NORTH ACROSS WRN MO. AS OF 07Z...IT WAS JUST EAST OF KC. CENTRAL PORTIONS OF MO ARE GETTING DRY SLOTTED...WHILE WIDESPREAD RWS CONTINUE TO RAPIDLY MOVE N OVER ERN MO AND IL. MAIN ISSUE CONTINUES TO BE PCPN CHANCES FOR THE NEXT SEVERAL DAYS. FOR TODAY...SFC LOW TO CONTINUE TRACKING TO THE N...BEFORE STALLING OVER NWRN IA THIS AFTERNOON. WITH POSITION OF SYSTEM...FEEL THAT CENTRAL MO WILL CONTINUE TO BE MOSTLY DRY DURING THE MORNING HOURS...WHILE REST OF CWA TO EXPERIENCE OFF AND ON SHOWERS...SO LOWERED POPS OVER CENTRAL MO. BY THIS AFTERNOON...LOW LEVEL INSTABILITY WILL BE ON THE INCREASE WITH INCREASING CONVERGENT FLOW OVER REGION AND SPEED SHEAR...SO KEPT MENTION OF TRWS DURING THE AFTERNOON HOURS. AS FOR EARLY MORNING WIND ADVISORY...WILL LET IT EXPIRE AT 4 AM...AS WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. BY TONIGHT...NAM AND GFS SHOWING SFC LOW WEAKENING LIKE PREVIOUS RUNS...BUT NOW ALSO LIFT IT FURTHER NORTH...PROLONGING PCPN CHANCES FOR CWA...ESPECIALLY FOR EASTERN HALF OF CWA. DID ADJUST POPS ACCORDINGLY...BY LOWERING TO CHANCE CATEGORY FOR CENTRAL MO...BUT KEEP LIKELY POPS ELSEWHERE. FINALLY ON MONDAY...FRONTAL BOUNDARY FINALLY SINKS SOUTHEASTWARD... BUT THEN STALLS OUT OVER SOUTHERN SECTIONS OF MO MONDAY NIGHT AND TUESDAY...PROLONGING PCPN CHANCES. SINCE THIS IS A NEW SOLUTION WITH THE 00Z RUNS OF BOTH NAM AND GFS...WILL NOT MAKE MUCH IN THE WAY OF CHANGES WITH POPS...ESPECIALLY FOR TUESDAY AND BEYOND...UNTIL I SEE THIS PATTERN PERSISTING IN SUBSEQUENT RUNS. DID ADD SILENT 20 POPS TO SOUTHERN SECTIONS OF CWA FOR TUESDAY NIGHT AND WEDNESDAY PER COLLABORATION WITH OFFICES TO OUR SOUTH AND SOUTHWEST. BYRD && .AVIATION... FOR THE 12Z TAFS...MOST OF THE SHOWERS HAVE CLEARED THE FORECAST AREA AT THIS TIME. SURFACE LOW HAS MOVED INTO SOUTHWEST IOWA WITH THE PRESSURE GRADIENT LESSENING ACROSS THE AREA. WINDS SHOULD CONTINUE TO DIMINISH DURING THE MORNING. MVFR CEILINGS PREVAILED ACROSS MOST OF THE AREA. SLOW IMPROVEMENT EXPECTED DURING THE MORNING. MOISTURE IS FORECAST TO REMAIN FAIRLY HIGH THIS AFTERNOON AND EVENING. AS A RESULT, SHOULD SEE SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE REGION BY MID AFTERNOON. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 30, 12:27 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1227 PM CDT SUN APR 30 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1227 PM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS CONTINUES FOR MONDAY THROUGH TUESDAY WITH A SLIGHT RISK OF SEVERE WEATHER BOTH DAYS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS AGAIN LATER IN THE WEEK...FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE READY FOR ACTIVATION THIS AFTERNOON AND THIS EVENING. BYRD/CARNEY
In the hours before
Local storm report, Apr 30, 2:38 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 2 W WINFIELD 39.00N 90.78W
04/30/2006 E0.75 INCH LINCOLN MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 30, 2:39 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
239 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL WATERLOO 38.33N 90.16W
04/30/2006 E0.88 INCH MONROE IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 30, 2:53 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL ANTHONIES MILL 38.08N 91.08W
04/30/2006 E0.75 INCH WASHINGTON MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 30, 3:10 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL WINFIELD 39.00N 90.74W
04/30/2006 E0.75 INCH LINCOLN MO PUBLIC
0305 PM HAIL HECKER 38.30N 89.99W
04/30/2006 E0.75 INCH MONROE IL PUBLIC
&&
TRUETTLocal storm report, Apr 30, 3:25 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 4 N STE. GENEVIEVE 38.03N 90.05W
04/30/2006 E0.75 INCH RANDOLPH IL LAW ENFORCEMENT
&&
TRUETTLocal storm report, Apr 30, 3:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 4 N STE. GENEVIEVE 38.03N 90.05W
04/30/2006 E0.75 INCH RANDOLPH IL LAW ENFORCEMENT
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:24 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 33 min |
| Apr 30, 2:04 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 26 min |
| Apr 30, 2:19 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 15 min |
| Apr 30, 2:32 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 43 min |
| Apr 30, 4:01 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 29 min |
| Apr 30, 1:20 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 44 min |
| Apr 30, 2:18 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 27 min |
| Apr 30, 2:21 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 69 min |
| Apr 30, 2:53 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 29 min |
| Apr 30, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 26 min |
| Apr 30, 3:34 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair | 56 min |
| Apr 30, 3:38 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 52 min |
| Apr 30, 3:51 PM CDT | Tornado Warning | LSX | Bond, Fayette | 28 min |
| Apr 30, 4:29 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.